MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. SPECTRIS SOLARIS SYRINGE KIT; ANGIOGRAPHIC SYRINGE KIT

BAYER MEDICAL CARE INC. SPECTRIS SOLARIS SYRINGE KIT; ANGIOGRAPHIC SYRINGE KIT
Model Number 60728591
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the limited information, we are unable to determine the root cause of the unknown particle at this time; however, the product is scheduled to return to bayer for a full evaluation.Once the evaluation is completed, a follow-up report will be submitted.This information does not constitute an admission that the device, the company or its employees caused or contributed to this reportable event.
 
Event or Problem Description
The customer reported the following: after opening the solaris disposable kit and upon inspection, they noticed a foreign material within the syringe barrel.The customer elected not to use the syringe.No injury or adverse event was reported.
 
Additional Manufacturer Narrative
Bayer product analysis received and examined the returned syringe kit.Visual examination confirmed the presence of two fully embedded and fully encased dark colored particulates within the syringe barrel material.Our investigation determined that the particles were introduced into the syringe barrel during the injection molding process.The particulates were completely embedded within the syringe barrel; therefore, the potential to further travel into the fluid path does not exist.

Brand Name
SPECTRIS SOLARIS SYRINGE KIT
Common Device Name
ANGIOGRAPHIC SYRINGE KIT
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
1 bayer drive
indianola PA 15051
MDR Report Key9765509
Report Number2520313-2020-00008
Device Sequence Number16841113
Product Code DXT
UDI-Device Identifier00616258007786
UDI-Public(01)00616258007786
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K012950
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2024
Device Model Number60728591
Device Catalogue NumberSSQK 65/115VS
Device Lot Number8411302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2020
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer02/28/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1